Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 39, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 15, 2003, 1:59 AM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 1:59 AM CDT (06:59 UTC)
- Expired
- Jul 15, 2003, 2:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 150659 SVRMKX WIC025-055-150745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 159 AM CDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 245 AM CDT * AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAMBRIDGE...OR ABOUT 7 MILES SOUTHWEST OF LAKE MILLS...MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT ATKINSON AT 210 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4314 8905 4296 8918 4285 8866 4299 8860 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:55 PM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 2:55 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CDT MON JUL 14 2003 FCST FOCUS ON UPCOMING TSTM EVENT TONIGHT INTO TUE MRNG. SAT PIX SHOWING CI SHIELD HAS OVRSPRD SRN WI THIS AFTN AS LINE OF SHWRS AND TSTMS TO OUR WEST CONTINUE TO DCRS IN INTENSITY AND COVERAGE. INDICES ACRS SRN WI ARE AT A MIN ATTM BUT XPCTD TO INCRS LTR TNGT AS BEST DYNAMICS BEGIN TO PUSH INTO CWA. H300 JET STREAK STILL PROGGD TO AFFECT MAINLY NRN HLF OF WI WITH LESSER FORCING IN THE SOUTH. BEST VORT MAX IS ALSO TO OUR N. 40-50 KT LLJ XPCTD TO PULL HIGHER MOISTURE FIELD INTO SRN WI AHD OF APRCHG CDFNT THAT CROSSES OUR AREA DURG THE NIGHT. PWTR VALUES RISE TO 1.86 AFT 09Z...HWVR ONLY MINOR CAPE VALUES SEEN ON BUFKIT WITH LI/S ARD -2. GOOD WIND SHEAR. SO ALTHO SVR WORDING HAS BEEN REMOVED IN FCST HAVE LEFT IN MENTION OF STG GUSTY TSTM WINDS AND PSBL HEAVY RAINFALL. HOLD ONTO MENTION OF SHWRS/TSTMS INTO TUE MRNG THEN PTSNY SKIES. DROP OFF IN DEWPTS MAY NOT BE THAT NOTICEABLE UNTIL TUE NGT. NEXT CHC OF RAIN WILL BE ON FRI. HAVE GNRLY STAYED WITH WARMER LOOK OF PREV FCST...A TWEAK UP FROM WHAT NEW TEMP GUID IS PROPOSING. .MKX...NONE.
Hazardous weather outlook, Jul 14, 10:07 AM CDT, 15 hours 52 minutes before
WIZ046-047-051-052-056>060-062>072-150500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1007 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS SOUTHERN WISCONSIN. DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY THREAT. A LINE OF THUNDERSTORMS IS EXPECTED TO FORM AHEAD OF A COLD FRONT...AND SWEEP INTO SOUTH CENTRAL WISCONSIN LATER THIS EVENING...AND INTO SOUTHEAST WISCONSIN OVERNIGHT. THE ATMOSPHERE AHEAD OF THE FRONT WILL BECOME MORE UNSTABLE AS LOW LEVEL MOISTURE INCREASES LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS EVENING AND OVERNIGHT. GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:04 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 41 min |
| Jul 15, 2:15 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 60 min |
| Jul 15, 2:19 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 56 min |
| Jul 15, 2:21 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 39 min |
| Jul 15, 2:25 AM CDT | Special Marine Warning | MKX | 95 min | |
| Jul 15, 2:25 AM CDT | Special Marine Warning | MKX | 95 min | |
| Jul 15, 2:30 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.